Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 25, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Nov 6, 2008, 2:33 PM MST for 15 counties in Nebraska. It took effect at Nov 7, 2008, 1:27 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2008, 2:33 PM MST (21:33 UTC)
- In effect from
- Nov 7, 2008, 1:27 AM MST
- Expired
- Nov 7, 2008, 2:18 PM MST
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 062133 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CST THU NOV 6 2008 ...STRONG WINDS TO PERSIST TONIGHT AND FRIDAY... .AN INTENSE AREA OF LOW PRESSURE WILL CONTINUE TO PERSIST ACROSS MINNESOTA TONIGHT. STRONG NORTHWESTERLY WINDS...ON THE BACK SIDE OF THIS FEATURE WILL IMPACT WESTERN AND NORTH CENTRAL NEBRASKA THROUGH FRIDAY. THE WINDS WILL QUICKLY DIMINISH FRIDAY EVENING. NEZ006-008-009-026-027-038-070930- /O.EXB.KLBF.WI.Y.0024.081107T0300Z-081108T0000Z/ /O.CON.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...BROKEN BOW 333 PM CST THU NOV 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY... A HIGH WIND WARNING REMAINS IN AFFECT UNTIL 9 PM THIS EVENING. NORTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL DIMINISH SOMEWHAT BY MID EVENING. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS UP TO 50 MPH TODAY. WINDS WILL GRADUALLY DECREASE EARLY FRIDAY MORNING. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ022>025-035>037-056>059-069>071-070930- /O.NEW.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/ /O.CON.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 333 PM CST THU NOV 6 2008 /233 PM MST THU NOV 6 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A HIGH WIND WARNING REMAINS IN AFFECT UNTIL 9 PM THIS EVENING. NORTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL DIMINISH SOMEWHAT BY MID EVENING. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ005-094-070930- /O.NEW.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/ EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...CODY...MERRIMAN...KILGORE 333 PM CST THU NOV 6 2008 /233 PM MST THU NOV 6 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WIND WILL INCREASE ONCE AGAIN FRI MORNING TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ007-010-070930- /O.EXB.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/ BOYD-HOLT- INCLUDING THE CITIES OF...SPENCER...ONEILL 333 PM CST THU NOV 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ028-029-070930- /O.EXT.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/ GARFIELD-WHEELER- INCLUDING THE CITIES OF...BURWELL...BARTLETT 333 PM CST THU NOV 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST FRIDAY. NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ KAR
3 follow-up statements
000 WWUS73 KLBF 070233 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM CST THU NOV 6 2008 ...STRONG WINDS TO PERSIST TONIGHT AND FRIDAY... .A SLOW MOVING LOW PRESSURE SYSTEM WILL MIGRATE SLOWLY EAST TONIGHT AND FRIDAY INTO THE UPPER MISSISSIPPI VALLEY. WINDS ALONG AND WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE...WILL DIMINISH TONIGHT BEFORE INCREASING SIGNIFICANTLY ON FRIDAY. EAST OF HIGHWAY 83...WINDS ARE EXPECTED TO REMAIN ON THE STRONG SIDE TONIGHT...INCREASING FURTHER ON FRIDAY. WINDS WILL QUICKLY DIMINISH AFTER SUNSET FRIDAY EVENING. NEZ006-008-009-026-027-038-071000- /O.CAN.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/ /O.EXT.KLBF.WI.Y.0024.081107T0233Z-081108T0000Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...BROKEN BOW 833 PM CST THU NOV 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. A WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST FRIDAY. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH ARE LIKELY TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. STRONG WINDS WILL PERSIST ON FRIDAY AS WELL...WITH NORTHWESTERLY WIND GUSTS UP TO 45 MPH EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ022>025-035>037-056>059-069>071-071000- /O.CAN.KLBF.HW.W.0003.000000T0000Z-081107T0300Z/ /O.CON.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 833 PM CST THU NOV 6 2008 /733 PM MST THU NOV 6 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. A WIND ADVISORY IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWESTERLY WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH TONIGHT BEFORE INCREASING TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH FRIDAY MORNING. LOOK FOR WINDS TO DECREASE DURING THE LATE AFTERNOON HOURS ON FRIDAY. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ007-010-028-029-071000- /O.CON.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 833 PM CST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY. NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH TONIGHT AND FRIDAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ005-094-071000- /O.CON.KLBF.WI.Y.0025.081107T1500Z-081108T0000Z/ EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...CODY...MERRIMAN...KILGORE 833 PM CST THU NOV 6 2008 /733 PM MST THU NOV 6 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL PERSIST DURING THE OVERNIGHT HOURS. LOOK FOR WINDS TO INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH FRIDAY MORNING. THE VERY WINDY CONDITIONS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS ON FRIDAY. $$ BUTTLER
000 WWUS73 KLBF 070827 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 AM CST FRI NOV 7 2008 ...STRONG WINDS TO PERSIST TODAY... .AN INTENSE SLOW MOVING LOW PRESSURE SYSTEM WILL MIGRATE SLOWLY NORTHEAST TODAY ACROSS THE UPPER MISSISSIPPI VALLEY. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET THIS EVENING. NEZ004-080000- /O.EXA.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 127 AM MST FRI NOV 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE LATE FRIDAY AFTERNOON. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ005-022>025-035>037-056>059-069>071-094-080000- /O.EXT.KLBF.WI.Y.0025.081107T0827Z-081108T0000Z/ EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS... MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 227 AM CST FRI NOV 7 2008 /127 AM MST FRI NOV 7 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWESTERLY WINDS WILL PERSIST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH TODAY. WINDS WILL GRADUALLY DECREASE AFTER SUNSET. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ NEZ006>010-026>029-038-080000- /O.CON.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 227 AM CST FRI NOV 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS TO AROUND 50 MPH ARE LIKELY THIS MORNING AND AFTERNOON. A FEW LIGHT SNOW SHOWERS WILL ACCOMPANY THE WIND THIS MORNING CAUSING SOME REDUCED VISIBILITIES TO AROUND A MILE. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS. $$ MASEK
000 WWUS73 KLBF 072118 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CST FRI NOV 7 2008 ...THE WIND ADVISORY HAS BEEN CANCELLED... NEZ005-022>025-035>037-056>059-069>071-094-072230- /O.CAN.KLBF.WI.Y.0025.000000T0000Z-081108T0000Z/ EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS... MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 318 PM CST FRI NOV 7 2008 /218 PM MST FRI NOV 7 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THIS EVENING. A FEW GUSTS COULD REACH 40 MPH BEFORE SUNSET...BUT ADVISORY CRITERIA ARE NO LONGER EXPECTED. $$ NEZ004-006>010-026>029-038-072230- /O.CAN.KLBF.WI.Y.0024.000000T0000Z-081108T0000Z/ SHERIDAN-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD- WHEELER-CUSTER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...SPRINGVIEW... SPENCER...AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 318 PM CST FRI NOV 7 2008 /218 PM MST FRI NOV 7 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THIS EVENING. A FEW GUSTS COULD REACH 40 MPH BEFORE SUNSET...BUT ADVISORY CRITERIA ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 6, 2:24 AM MST, 12 hours 9 minutes earlier.
Area forecast discussion, Nov 6, 2:24 AM MST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CST THU NOV 6 2008 .DISCUSSION... DAYS LIKE THIS...SHOULD HAVE MAJORED IN ECONOMICS. IMPRESSIVE DRY SLOT SHOWING UP IN WATER VAPOR IMAGERY WITH THE EPV RICH AIR MAKING IN BACK DOWN TOWARD PINE RIDGE EARLY THIS MORNING. A FEW LIGHTNING STRIKES IDNICATIVE OF THE CONVECTIVE NATURE BUT ALSO THINK MODELS UNDER ESTIMATING HOW MUCH DRY AIR IS MAKING IT BACK WEST. SOME HINT OF THIS IN VARIOUS DEW POINT DEP OF RAOB COMPARED TO MODEL HGHTS. IMPRESSIVE H4 40 DEGREE SPREAD AT ABR WHERE DARKENING IS MOST APPARENT. SNOW HAS HAD HARD TIME ACCUMULATING SO FAR AND VSBYS HAVING HARD TIME GETTING EVEN BELOW A MILE. HOWEVER QUANDRY IS WINDS ARE BECOMING QUITE STRONG AND ARE EXPECTED TO MAYBE EVEN PUSH WARNING CRIT OVER ADV AREA ATTM. WILL DEBATE APPROPIATE HEADLINE UP UNTIL ISSUANCE BUT WILL MOST LIKELY HAVE SOME KIND OF WARNING. BUFKIT PROFILES AND GUIDANCE WOULD HINT AT WARNING CRIT WIND FROM VTN AND WESTWARD WHERE SOME ACCUM SNOW IS POSSIBLE. OTHERWISE SOUTH OF HERE WIND LOOKS TO BE PREDOMINANT WORRY AND HAVE PLACED WARNINGS IN THE WEST AND ADV EAST INCLUDING REMOVING SOUTHERN PART OF SNOW ADV AND PLACED IN APPROP WIND HIGHLIGHTS. SFC ANALYSIS PAST 6 HOURS HAS SHOWN LOW HAS DEEPENED AND WOBBLED BACK TO THE SOUTHWEST...AS PV LOBE HAS MOST LIKELY LINKED TO THE MID LEVEL THERMAL LAYER WRAPPING BACK AROUND THE LOW. THIS HAS GREATLY INCREASED GRAD FROM BLACK HILLS INTO WESTERN PANHANDLE AND WINDS IN RESPONSE ARE APPROACHING WARNING ALREADY. THESE SHOULD CONITNUE INTO EARLY EVENING AND WILL MOST LIKELY NEED TO BE REPLACED BY ADV AS GRADIENT AND LLVL WINDS REMAIN STRONG IN THIS NEARLY STACKED CYCLONE. MOISTURE AND TROWAL WILL CONTINUE TO WRAP AROUND THE LOW AND KEEP THREAT OF LIGHT SNOW ACROSS NORTHEAST CWA WELL INTO THE NIGHT...BUT THINK SIG ACCUMS SHOULD REMAIN WELL NORTH OF BORDER. FOR NOW WILL KEEP ADV IN FOR THESE ZONES EAST OF HWY 83...BUT THIS SHOULD REMAIN MONITORED. COLD AIR WILL CONTINUE TO POUR INTO NORTHERN ZONES AS LOW WOBBLES EASTWARD AND PTYPE LOOKS TO BE ALL SNOW BY LATE AFTERNOON AS TEMPS SHOULD FALL THROUGH THE AFTERNOON. THIS SYSTEM LOOKS TO GET A KICK OUT OF AREA BY NORTHERN STREAM ENERGY DROPPING INTO NORTHERN PLAINS. THE BAD NEWS IS THIS SYSTEM WILL COMBINE WITH ENERGY OVER H.BAY AND FORM LARGER VORTEX OVER GREAT LAKES REGION THROUGH THE WEEKEND THIS WILL KEEP COLD AIR CIRCULATING INTO EASTERN ZONES FRIDAY INTO SAT...THEN AS SECONDARY ARCTIC FRONT ROTATES THORUGH SAT NIGHT COLD AIR WILL BE PUSHED FARTHER WESTWARD FOR SUNDAY INTO MONDAY. HAVE LOWERED TEMPS THROUGH THIS PERIOD AND INTRODUCED SOME LIGHT PCPN. LOOK LIKE IT SHOULD BE FAIRLY LIGHT UPSLOPE/WAA ALOFT SAT NIGHT INTO SUNDAY...WITH PROFILES HINTING AS LIGHT SNOW AND/OR FZDZ EVENT AS ARCTIC AIR SLIDES WESTWARD. && .AVIATION... AJOR STORM SYSTEM CAUSING DIFFICULT TRAVEL FOR AREA AIRPORTS. TIGHT PRESSURE GRADIENT BETWEEN LOW IN EASTERN S DAKOTA AND HIGH MOVING TOWARDS THE NORTHERN ROCKIES WILL CAUSE WINDS TO INCREASE ABOVE 40KTS AT TIMES FOR BOTH LBF AND VTN. MEANWHILE COLD TEMPS WRAPPING INTO THE SYSTEM WILL COMBINE WITH MODEST MOISTURE TO PRODUCE PERIODS OF SNOW FOR THE KVTN TERMINAL. THE WINDS AND SNOW WILL REDUCE VSBY TO LIFR AT TIMES...WITH GENERALLY MVFR TO IFR CONDITIONS FROM LOW CIGS AND VSBY. FURTHER SOUTH...AT KLBF...LESS MOISTURE AND WARMER TEMPS WILL LEAD TO A MIX OF RAIN OR SNOW THIS MORNING...BECOMING ALL RAIN DURING THE AFTERNOON. WINDS WILL BE THE MAIN PROBLEM AS GUSTS NEAR 50 KTS THIS AFTERNOON. MEANWHILE LOW CIGS TO KEEP AREA IN MVFR TO IFR CONDITIONS AT TIMES. IMPROVING CONDITIONS TONIGHT AS SYSTEM PUSHES ONTO THE NORTHEAST WITH WINDS SLOWLY DIMINISHING...PRECIP ENDING...AND CIGS LIFTING...ESPECIALLY AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR NEZ022>024-035-036-056>059-069>071. WINTER STORM WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NEZ004-005-094. WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ006>010. WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR NEZ025>029-037-038. && 13/MASEK
Hazardous weather outlook, Nov 6, 4:23 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 AM CST THU NOV 6 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-071130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 523 AM CST THU NOV 6 2008 /423 AM MST THU NOV 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A STRONG STORM SYSTEM IS MOVING ACROSS THE NORTHERN PLAINS TODAY. VERY STRONG NORTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 55 MPH WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA TODAY. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER SUNSET. ALSO AREAS OF LIGHT SNOW SHOWERS WILL MOVE ACROSS THE AREA TODAY...EXCEPT ACROSS SOUTHWEST NEBRASKA WHERE THE SHOWERS WILL BE A MIX IF NOT RAIN ONLY. THE HEAVIEST SNOW THROUGH TONIGHT WILL BE ALONG AND NORTH OF HIGHWAY 20...LOCALLY AS HIGH AS 6 INCHES. THE COMBINATION OF WINDS AND SNOW WILL REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES...WITH CAUTION ADVISED FOR TRAVELERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW LINGERING SNOW SHOWERS WILL BE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA FRIDAY MORNING. THE NEXT STORM SYSTEM WILL MOVE QUICKLY ACROSS THE ENTIRE OUTLOOK AREA SATURDAY NIGHT AND SUNDAY. AT THIS TIME NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED...HOWEVER A MIX OF PRECIPITATION IS POSSIBLE. STAY TUNED TO LATER FORECAST AS THE PRECIPITATION TYPE BECOMES MORE CERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Nov 6, 8:41 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 AM CST THU NOV 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND GST VALENTINE 42.87N 100.55W
11/06/2008 M58 MPH CHERRY NE ASOS
&&
TKECKLocal storm report, Nov 6, 10:20 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 AM CST THU NOV 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HIGH SUST WINDS 7 NW AINSWORTH 42.62N 99.95W
11/06/2008 M41 MPH BROWN NE AWOS
&&
TKECKLocal storm report, Nov 6, 10:27 AM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 AM CST THU NOV 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM NON-TSTM WND GST DUNNING 41.83N 100.10W
11/06/2008 M59.00 MPH BLAINE NE DEPT OF HIGHWAYS
1110 AM HIGH SUST WINDS 7 NW AINSWORTH 42.62N 99.95W
11/06/2008 M41.00 MPH BROWN NE AWOS
&&
TKECKLocal storm report, Nov 6, 10:42 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 AM CST THU NOV 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM SNOW RUSHVILLE 42.71N 102.47W
11/06/2008 M8.0 INCH SHERIDAN NE LAW ENFORCEMENT
&&
TKECKLocal storm report, Nov 6, 11:14 AM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1214 PM CST THU NOV 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM NON-TSTM WND GST OGALLALA 41.13N 101.72W
11/06/2008 M64 MPH KEITH NE AWOS
&&
JWSLocal storm report, Nov 6, 2:03 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CST THU NOV 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM NON-TSTM WND GST VALENTINE 42.87N 100.55W
11/06/2008 M58.00 MPH CHERRY NE ASOS
0455 AM NON-TSTM WND GST OSHKOSH 41.41N 102.34W
11/06/2008 M64.00 MPH GARDEN NE DEPT OF HIGHWAYS
0608 AM NON-TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
11/06/2008 M62.00 MPH GARDEN NE PARK/FOREST SRVC
0635 AM HEAVY SNOW RUSHVILLE 42.71N 102.47W
11/06/2008 E6.0 INCH SHERIDAN NE LAW ENFORCEMENT
REPORTS OF POWER OUTAGES IN TOWN ALONG WITH DRIFTS UP TO
2 FEET.
0703 AM NON-TSTM WND GST 25 N THEDFORD 42.34N 100.57W
11/06/2008 M63.00 MPH CHERRY NE DEPT OF HIGHWAYS
THERE WAS A RECORDED GUST TO 63 MPH AT NEDOR SITE NE043
AT 0703 CST.
0708 AM BLIZZARD N GORDON 42.81N 102.20W
11/06/2008 SHERIDAN NE TRAINED SPOTTER
HIGH WINDS HAVE BROKEN OFF NUMEROUS 4 TO 6 INCH THICK
BRANCHES. VISIBILITY IS REDUCED TO 50 FEET IN BLOWING
SNOW. THERE IS 4 INCHES OF SNOW ON THE GROUND.
0709 AM NON-TSTM WND GST 8 WNW LEWELLEN 41.37N 102.29W
11/06/2008 M67.00 MPH GARDEN NE DEPT OF HIGHWAYS
A 67 MPH WIND GUST WAS REPORTED AT ASH HOLLOW AT 0709
CST.
0805 AM NON-TSTM WND GST BROWNLEE 42.29N 100.62W
11/06/2008 M70.00 MPH CHERRY NE DEPT OF HIGHWAYS
0810 AM NON-TSTM WND GST AINSWORTH 42.55N 99.86W
11/06/2008 M55.00 MPH BROWN NE AWOS
0850 AM NON-TSTM WND GST OGALLALA 41.13N 101.72W
11/06/2008 M58.00 MPH KEITH NE AWOS
0915 AM NON-TSTM WND GST VALENTINE 42.87N 100.55W
11/06/2008 M58.00 MPH CHERRY NE ASOS
0930 AM NON-TSTM WND GST VALENTINE 42.87N 100.55W
11/06/2008 M58.00 MPH CHERRY NE ASOS
0949 AM NON-TSTM WND GST DUNNING 41.83N 100.10W
11/06/2008 M65.00 MPH BLAINE NE DEPT OF HIGHWAYS
1050 AM NON-TSTM WND GST OGALLALA 41.13N 101.72W
11/06/2008 M64.00 MPH KEITH NE DEPT OF HIGHWAYS
1108 AM NON-TSTM WND GST DUNNING 41.83N 100.10W
11/06/2008 M59.00 MPH BLAINE NE DEPT OF HIGHWAYS
1109 AM NON-TSTM WND GST 8 WNW LEWELLEN 41.37N 102.29W
11/06/2008 M67.00 MPH GARDEN NE DEPT OF HIGHWAYS
WIND GUST RECORDED BY ASH HOLLOW NEDOR SITE.
1110 AM NON-TSTM WND GST ROSE 42.17N 99.53W
11/06/2008 M58.00 MPH ROCK NE DEPT OF HIGHWAYS
1110 AM HIGH SUST WINDS 7 NW AINSWORTH 42.62N 99.95W
11/06/2008 M41.00 MPH BROWN NE AWOS
1110 AM NON-TSTM WND GST CHAPPELL 41.09N 102.47W
11/06/2008 M55.00 MPH DEUEL NE MESONET
UNION PACIFIC RAILROAD DATA.
1113 AM NON-TSTM WND GST ELLSWORTH 42.06N 102.29W
11/06/2008 M57.00 MPH SHERIDAN NE DEPT OF HIGHWAYS
1141 AM SNOW RUSHVILLE 42.71N 102.47W
11/06/2008 M8.0 INCH SHERIDAN NE LAW ENFORCEMENT
1159 AM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
11/06/2008 M52.00 MPH LINCOLN NE ASOS
1205 PM NON-TSTM WND GST SUTHERLAND 41.16N 101.13W
11/06/2008 M53.00 MPH LINCOLN NE DEPT OF HIGHWAYS
1211 PM NON-TSTM WND GST OGALLALA 41.13N 101.72W
11/06/2008 M64.00 MPH KEITH NE AWOS
1213 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
11/06/2008 M61.00 MPH CUSTER NE ASOS
1221 PM NON-TSTM WND GST NEWPORT 42.60N 99.33W
11/06/2008 M51.00 MPH ROCK NE DEPT OF HIGHWAYS
1238 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
11/06/2008 M59.00 MPH CHASE NE ASOS
0110 PM NON-TSTM WND GST THEDFORD 41.98N 100.57W
11/06/2008 M56.00 MPH THOMAS NE AWOS
0114 PM NON-TSTM WND GST BREWSTER 41.94N 99.87W
11/06/2008 M54.00 MPH BLAINE NE DEPT OF HIGHWAYS
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 12:36 AM MST | High Wind Warning | LBF | Arthur, Blaine, Brown, Chase, Custer, Deuel and 14 more | 19 hr |
| Nov 6, 2:46 AM MST | Winter Storm Warning | LBF | Cherry, Sheridan | 20 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.